PDA

View Full Version : Can a 1 mg. reduction in pred. cause flare??



sassydivaTN
03-18-2009, 04:07 PM
I just started tapering from 10 mg. and find it hard to believe that the reason I have had a relapse is due to a 1 mg. reduction in my dosage.......is that possible, or am I just flaring again for other reasons?!?!? I'm so confused!

BTW - even at 10 mg., I wasn't symptom free - far from it. I've been on the plaquenil for 9 years, so obviously that has already kicked in and has been for a while :)) Just wondering if my sudden increase in symptoms could be that 1 measly mg. of pred?? Honestly, I think even the 10 wasn't enough.......but that's what the doc said to do.

Sassy

ssingh
03-22-2009, 08:00 PM
I could feel the difference in 1/2mg

sick n tired
03-22-2009, 08:56 PM
yes, I do believe it can with some people...what is your doctor doing about it? I mean perhaps it is too soon to work off of it.

cptnblah
03-25-2009, 02:32 PM
I feel that it most definitly can if you are in a flare and the pred is just covering it. I have tried numerous times to go off of it slowly, even slower than my doc told me, and i had to go back up. Your body usually produces 7 or 8 mg of steroid from what I have been told so 10 is not that high. My doc has me taking 8mg one day and 20mg the next and then repeat. I am trying to taper off now. One pill everyother day and wait 2 weeks and then taper one more. I hope this makes sense. She is also increasing my MTX which she has up to 1cc IM each Thursday night. She is doing this to try and take me off the methopred all together. I hope this helps!

Good Luck.